# SDR 2002FA0000092

- Difficulty date: December 19, 2001
- Submitted: December 19, 2001
- Operation: General aviation
- Aircraft: N551AM
- Make and model: Cessna 750
- Aircraft serial: 7500155
- Aircraft time: 262 hours, 131 cycles
- System (JASC): 2730 · Elevator Control System
- Part: Tie Rod
- Part number: 676033215
- Condition: Stiff
- Location: Rt Elevator
- Part time: 262 hours, 131 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION AND PERFORMANCE,  BEARING ROD END LUBRICATION, P/N 676033215 TIE ROD, INTERCONNECTING THE TWO OUTBOARD ELEVATOR BELLCRANKS, WAS FOUND TIGHT AND NOT ABLE TO ROTATE SLIGHTLY ABOUT ITS LONGITUDINAL AXIS. IT WAS DISCOVERED THAT THE ROD  ENDS, WHICH ARE RIVETED TO THE MAIN TUBE AND NOT ADJUSTABLE, WERE MISALIGNED WITH EACH OTHER---NOT IN THE SAME PLANE. WHEN ATTACHED TO THE BELLCRANKS, THE ROD ENDS WERE PINCHED AGAINST THE BELLCRANK EARS INSTEAD OF JUST THE SPHERICAL BEARING. NO DAMAGE WAS NOTED ON THE BELLCRANK EARS, HOWEVER, FUTURE PROBLEMS MIGHT ARISE AS THE TIE ROD AND OTHER PUSHROD AND BUNGEE ROD ENDS IN THIS SYSTEM ARE SUBJECT TO ROD END BEARING CORROSION. TIE ROD WAS REPLACED WITH NEW PART W
